Alert archive / Pennsylvania / Wind Advisories in 2019

Wind Advisory 11, NWS State College, PA

November 28, 20194 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Nov 28, 2019, 12:01 PM EST for 4 counties in Pennsylvania. It took effect at Nov 28, 2019, 1:00 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2019, 12:01 PM EST (17:01 UTC)
In effect from
Nov 28, 2019, 1:00 PM EST
Expired
Nov 28, 2019, 6:00 PM EST
In force
5 hr
Issued by
NWS State College, PA

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 146 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2019-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2019-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS71 KCTP 281701
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1201 PM EST Thu Nov 28 2019

PAZ057>059-066-282300-
/O.CAN.KCTP.WI.Y.0010.000000T0000Z-191128T2300Z/
/O.NEW.KCTP.WI.Y.0011.191128T1800Z-191128T2300Z/
Dauphin-Schuylkill-Lebanon-Lancaster-
Including the cities of Harrisburg, Hershey, Pottsville, Lebanon,
and Lancaster
1201 PM EST Thu Nov 28 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Dauphin, Schuylkill, Lebanon and Lancaster Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ019-024>028-033>036-041-042-045-046-049>053-056-063>065-281815-
/O.CAN.KCTP.WI.Y.0010.000000T0000Z-191128T1800Z/
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Cumberland-Adams-York-
Including the cities of State College, Johnstown, Altoona, 
Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, 
Bedford, McConnellsburg, Chambersburg, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Carlisle, 
Gettysburg, and York
1201 PM EST Thu Nov 28 2019

...WIND ADVISORY IS CANCELLED...

Gusty winds will continue this afteroon, though below advisory
criteria.

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
1 follow-up statement
296 
WWUS71 KCTP 282239
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
539 PM EST Thu Nov 28 2019

PAZ057>059-066-282345-
/O.EXP.KCTP.WI.Y.0011.000000T0000Z-191128T2300Z/
Dauphin-Schuylkill-Lebanon-Lancaster-
Including the cities of Harrisburg, Hershey, Pottsville, Lebanon,
and Lancaster
539 PM EST Thu Nov 28 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

Wind will continue to become lighter through the night.

$$

For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 7:31 AM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 28, 7:31 AM EST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service State College PA
731 AM EST Thu Nov 28 2019

.SYNOPSIS...
Strong wind gusts and lake effect snow showers will diminish as
Thanksgiving Day progresses. High pressure will build into the
region for Friday, then another storm system will move in from
the midwest Saturday night and could last into Monday. That
complex storm system could produce a long period of mixed wintry
precipitation for PA.

&&

.NEAR TERM /THROUGH TONIGHT/...
Winds wind down from NW to SE as Thanksgiving Day progresses.
Held on to Wind Advisory over the SE through the afternoon,
though winds could drop off a bit earlier. LES will wind down
during the morning hours, but not before a couple of inches of
snow accumulate in NW Warren County. Elsewhere will see morning
flurries in the NW flow. Temperatures will be much cooler then
last few days with the change in air mass, but fairly seasonal
for late November.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Fair and cool conditions on Friday as high pressure ridges
southeastward from Ontario. Lighter wind on Friday which veers
to the northeast Friday into Saturday with deep dry and cold
air. Overall, no weather issues during this portion of the
forecast.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Blend of model solutions for the weekend still targets late
Saturday and Sunday for a wintry mix of precipitation lasting
36-48 hours from Sat afternoon through Monday afternoon. Onset
of the precip still appears on track for Saturday afternoon and
evening, and looks to begin mainly as snow and sleet east of the
Alleghenies, and a mix of rain/sleet/snow changing to rain west
of the Alleghenies. This is the favorable track of the well-
defined mid/upper level feature for a classic one- two, winter
storm punch comprised of significant frozen/freezing
precipitation within the warm conveyor belt, then a changeover
to cold conveyor belt moderate snow with the potential for
embedded, mesoscale bands of heavy snow with the low to mid-
level deformation area.

Still just beyond the favorable event horizon to hone in on
specific target and timing details. Greatest threats include
icing potential from freezing rain/sleet/snow and then locally
heavy snow showers/possible snow bursts/squalls Sunday into
Monday as strong upper low crosses the region for the second
half of the storm Sunday into Monday.

The passage of upper low and ensuing deep NW flow should be
accompanied by light snow/snow showers later Monday into
Tuesday with temps about 6-8 deg F below normal.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
Main issue will be gusty winds and turbulence for this forecast
period. West-northwest winds will still gust 30-40kts through
15-17Z then will diminish through 00Z. IFR ceilings and
visibility will continue over the the higher elevations (KBFD
and KJST) through the morning. MVFR ceilings will remain over
the central mountains with VFR overt the southeast.

.Outlook...

Fri...VFR with lighter winds.

Sat...VFR AM. PM rain SE/rain & snow NW with restrictions
developing.

Sun...Widespread restrictions in rain and snow.

Mon...Still some rain and snow showers.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 PM EST this afternoon for PAZ019-024>028-
033>036-041-042-045-046-049>053-056-063>065.
Wind Advisory until 10 AM EST this morning for PAZ006-011-012-
017-018-037.
Wind Advisory until 6 PM EST this evening for PAZ057>059-066.

&&

SYNOPSIS...Ross/RXR
NEAR TERM...Ross/Dangelo/RXR
SHORT TERM...Ross/RXR
LONG TERM...DeVoir/Fitzgerald
AVIATION...Tyburski
Hazardous weather outlook, Nov 28, 5:26 AM EST, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
526 AM EST Thu Nov 28 2019

PAZ019-024>028-033>036-041-042-045-046-049>053-056-063>065-291030-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Cumberland-Adams-York-
526 AM EST Thu Nov 28 2019

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A mix of wintry weather will be possible Saturday night into Sunday
night. Stay tuned to the forecast if you have holiday return travel
plans.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057>059-066-291030-
Dauphin-Schuylkill-Lebanon-Lancaster-
526 AM EST Thu Nov 28 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A mix of wintry weather will be possible Saturday night into Sunday.
Stay tuned to the forecast if you have holiday return travel plans.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-291030-
Warren-McKean-Elk-
526 AM EST Thu Nov 28 2019

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Light snow accumulations are likely this morning. Otherwise the
probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A mix of wintry weather is becoming more likely Saturday night into
Monday. Stay tuned to the forecast if you have holiday return travel
plans.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-011-012-017-018-037-291030-
Potter-Cameron-Northern Clinton-Clearfield-Northern Centre-Tioga-
526 AM EST Thu Nov 28 2019

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A mix of wintry weather is becoming more likely Saturday night into
Monday. Stay tuned to the forecast if you have holiday return travel
plans.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Nearby

Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.